MAUDE Adverse Event Report: COVIDIEN LP LLC NORTH HAVEN POLYSORB; SUTURE, ABSORBABLE, SYNTHETIC, POLYGLYCOLIC ACID

COVIDIEN LP LLC NORTH HAVEN POLYSORB; SUTURE, ABSORBABLE, SYNTHETIC, POLYGLYCOLIC ACID
Model Number CL-892
Medical Device Problem Codes Break (1069); Difficult to Open or Remove Packaging Material (2922); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/29/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, the needle broke during a cesarean section.No patient injury reported.
 
Additional Manufacturer Narrative
This product event is not reportable.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Investigation summary: post market vigilance (pmv) led an evaluation of one device.The visual inspection of the products noted that the needle wasn't parked in the correct cavity of the retainer.The needle was observed to be inaccessible in the retainer which made the suture removal from retainer difficult.Samples were sent to engineering for further evaluation of improperly parked needle/suture remover from retainer difficult.Engineer concluded that the inaccessible needles can be attributed to rough handling during the assembly process.A review of the device history record indicates this product was released meeting all quality release specifications at the time of manufacture.However, an assembly / component error was identified during product analysis.The root cause of the inaccessible needles in the retainer was determined to be that the needle shifted after it left the form, fill, and seal machine.The foam in the retainer aims to prevent the needle from shifting due to handling during the assembly process or shipping and handling after the product leaves our facility.However, excessive handling can cause the needle to shift from its properly parked position.The root cause of the observed condition was determined to be a result of a manufacturing error.Should new information become available, the file will be re-opened and the investigation summary will be amended as appropriate.If information is provided in the future, a supplemental report will be issued.

Brand Name
POLYSORB
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC, POLYGLYCOLIC ACID
Manufacturer (Section D)
COVIDIEN LP LLC NORTH HAVEN
195 mcdermott rd
north haven 06473
MDR Report Key6756772
Report Number1219930-2017-06114
Device Sequence Number854908
Product Code GAM
UDI-Device Identifier10884521042810
UDI-Public10884521042810
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K963253
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 02/24/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2021
Device Model NumberCL-892
Device Catalogue NumberCL-892
Device Lot NumberA6E0237X
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/03/2017
Initial Date Received by Manufacturer 07/03/2017
Supplement Date Received by Manufacturer07/17/2017
01/11/2018
02/08/2018
Initial Report FDA Received Date08/01/2017
Supplement Report FDA Received Date08/08/2017
01/29/2018
02/23/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1